Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Weight gain, bed wetting, facial puffiness. Due to singulair steroid?

My nine year old daughter has recently in the past year gained a lot of weight. Her face is looking quite puffy and she still bed wets. She was taking singulair since she was about 6 and once I found out it was a steroid I took her off this past summer, thinking it might be the cause of her weight gain . Do you now anything else could be making her gain this weight??
Asked On : Mon, 15 Oct 2012
Answers:  2 Views:  150
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

If your child is looking puffy and still bed wets then I suggest a routine urine examination to rule out any urinary problem, the most common being Nephrotic Syndrome.

Steroids are known to cause weight gain but the weight does come down after discontinuing the drug.

I hope I have answered your query to your satisfaction.


Answered: Mon, 15 Oct 2012
I find this answer helpful
Pediatrician Dr. Kaushik K Murthy's  Response
good evening, as far as i know the drug sigulair is the brand name for the drug MONTELUKAST inhibitor which is given to control symptoms of asthama, and it is not a steroid. so i dont think thats the cause for her weight gain, u ll have to look into her day to day activities ,excersies, her diet whether its a fatty diet filled with junk foods etc . bed wetting is another social issue i would rather put it across as. it can be controlled by behavioural changes- like not taking liquid food after 8 in the night, making sure that she passes urine before bed and wakes uo aftre 2 hrs of sleep to pass urine again, reward her on the day she dosent bed wet. etc, it ll take along time for her to adjust to this regieme. do not loose hope. if she stiol continues to bed wet, then drugs to stop bed wetting have to be used. rare possibility of abnormal wight gain will be endocrinal abnormalities, most common being hypothyroidism. so to clear ur doubts its always better for ur child to be examined by the doctor personally.
Answered: Mon, 15 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor